Hail, Nemaha
- When
- June 27, 3:07 PM CST
- Where
- Nemaha County, 0.63 mi SSE of Auburn Arpt
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.392, -95.773
A weak boundary extended from eastern Nebraska into southwest Iowa on the afternoon of June 27th. Thunderstorms developed along this boundary and slowly moved to the south.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A weak boundary extended from eastern Nebraska into southwest Iowa on the afternoon of June 27th. Thunderstorms developed along this boundary and slowly moved to the south. Although vertical wind shear was weak, strong instability was present and allowed for a few of the thunderstorms to become severe. The thunderstorms continued to develop southwest along the boundary into southeast Nebraska by early evening before the line moved into northeast Kansas and northwest Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 27, 2:19 PM CST, 48 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 319 PM CDT MON JUN 27 2016 .SHORT TERM...(tonight through Wednesday) Issued at 320 PM CDT Mon Jun 27 2016 Mid level impulse continues to move southeast across the Northern Plains which has allowed a weak surface cold front to move southeast across the CWA. Convection has developed along this area of weak convergence across southwest Iowa where sbcape values in the vicinity of the convection were around 3500-4000J/kg. We had a timely report of some wind damage in association with the convection over Mills county but no hail reports as of yet. As the front continues to slide south of the area, convection should follow with some back building to the north along any outflow boundaries. A secondary area of convection continues to develop across the Nebraska Panhandle and will drift southeast overnight, possibly moving into our far southwestern counties so will include a mention for this. Otherwise, cooler high pressure will build south across the Northern Plains overnight and into the day Tuesday before return flow sets up to our west Tuesday evening. Will continue a chance of thunderstorms across our western counties during the afternoon and this spreads east through Tuesday night. In addition, another convective complex is progged to develop across the Nebraska Panhandle and spread southeast overnight into Wednesday morning, possibly clipping our western CWA. .LONG TERM...(Wednesday night through Monday) Issued at 320 PM CDT Mon Jun 27 2016 Intermittent chances for thunderstorms continue through the week with no real strong signal other than a few passing shortwave impulses. Slightly cooler than normal temperatures are expected with a few chances of thunderstorms through the holiday weekend. && .AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Tuesday) Issued at 1210 PM CDT Mon Jun 27 2016 Isolated thunderstorms possible this afternoon...but its tough to pin anything down specifically. Activity currently northwest of KOFK should drift southeast...but some models show new development around KOMA and to a lesser extent toward KLNK. Will see what happens...but after about 22z chances should be southeast of the TAF sites. A weak front will sag southward through the area...then stall. Some TSRA possible later tonight...mainly for KLNK but chances seemed too low to mention at this point. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...Kern LONG TERM...Kern AVIATION...Miller
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 215 PM CDT MON JUN 27 2016 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-065- 066-078-088>090-092-280915- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 215 PM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL OCCUR ACROSS PARTS OF THE AREA TODAY. SOME STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. ISOLATED NON-SEVERE STORMS WILL REMAIN POSSIBLE TONIGHT...MAINLY OVER SOUTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL BEGIN TO INCREASE LATE TUESDAY NIGHT AND CONTINUE INTO THURSDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME...THOUGH LOCALLY HEAVY RAINFALL IS POSSIBLE. AFTER A BRIEF PERIOD OF DRY WEATHER LATE THIS WEEK...THUNDERSTORM CHANCES WILL INCREASE AGAIN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. IAZ079-080-090-091-NEZ067-068-091-093-280915- MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE-NEMAHA-RICHARDSON- 215 PM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON. SOME STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. ISOLATED NON-SEVERE STORMS WILL REMAIN POSSIBLE TONIGHT...MAINLY OVER SOUTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL BEGIN TO INCREASE LATE TUESDAY NIGHT AND CONTINUE INTO THURSDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME...THOUGH LOCALLY HEAVY RAINFALL IS POSSIBLE. AFTER A BRIEF PERIOD OF DRY WEATHER LATE THIS WEEK...THUNDERSTORM CHANCES WILL INCREASE AGAIN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 142 PM CDT MON JUN 27 2016 IAZ069-079-080-271915- MILLS IA-POTTAWATTAMIE IA-MONTGOMERY IA- 142 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY...MILLS AND SOUTHERN POTTAWATTAMIE COUNTIES UNTIL 215 PM CDT... AT 141 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MACEDONIA TO 5 MILES NORTHWEST OF GLENWOOD...AND MOVING SOUTHEAST AT 15 MPH. HAIL UP TO NICKEL SIZE AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GLENWOOD...MALVERN...EMERSON...MACEDONIA...SILVER CITY...HENDERSON... HASTINGS AND OLD TOWN PARK. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 9 AND 30. HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 31 AND 44. LAT...LON 4106 9514 4095 9568 4114 9585 4123 9538 TIME...MOT...LOC 1841Z 300DEG 13KT 4119 9541 4112 9579 MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
204 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND GST 3 NW MALVERN 41.04N 95.63W
06/27/2016 E60 MPH MILLS IA PUBLIC
TRAILER BLOWN ON ITS SIDE ON HIGHWAY 34
&&
BKERNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 225 PM CDT MON JUN 27 2016 IAZ069-272000- POTTAWATTAMIE IA- 225 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR POTTAWATTAMIE COUNTY UNTIL 300 PM CDT... AT 223 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM WEST OF OAKLAND TO NEAR MACEDONIA...OR ABOUT 25 MILES WEST OF ATLANTIC...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAKLAND...CARSON...MACEDONIA... FARM CREEK PUBLIC WILDLIFE AREA AND OLD TOWN PARK. THIS INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 41 AND 52. LAT...LON 4117 9559 4134 9557 4136 9516 4116 9524 TIME...MOT...LOC 1923Z 276DEG 11KT 4125 9549 MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 252 PM CDT MON JUN 27 2016 IAZ069-272030- POTTAWATTAMIE IA- 252 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POTTAWATTAMIE COUNTY UNTIL 330 PM CDT... AT 252 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OAKLAND...OR 20 MILES WEST OF ATLANTIC...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAKLAND...CARSON...HANCOCK AND FARM CREEK PUBLIC WILDLIFE AREA. THIS INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 44 AND 58. LAT...LON 4117 9540 4133 9551 4147 9516 4122 9515 TIME...MOT...LOC 1952Z 243DEG 11KT 4129 9537 MILLER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
302 PM CDT MON JUN 27 2016
IAZ079-080-090-091-NEZ068-091-272030-
FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA-NEMAHA NE-OTOE NE-
302 PM CDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
FREMONT...NORTHWESTERN PAGE...SOUTHEASTERN MILLS...NORTHEASTERN
NEMAHA AND EAST CENTRAL OTOE COUNTIES UNTIL 330 PM CDT...
AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF ESSEX
TO 4 MILES NORTHEAST OF NEBRASKA CITY...AND MOVING SOUTHEAST AT 25
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...HAMBURG...SIDNEY...ESSEX...FARRAGUT...RIVERTON...
IMOGENE...PIERCE RECREATION AREA AND WAUBONSIE STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 7 AND 22.
INTERSTATE 29 BETWEEN MILE MARKERS 1 AND 15.
LAT...LON 4058 9558 4058 9568 4056 9568 4056 9567
4055 9569 4058 9569 4058 9577 4074 9586
4094 9539 4071 9519
TIME...MOT...LOC 2001Z 301DEG 20KT 4087 9540 4071 9579
MILLERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
335 PM CDT MON JUN 27 2016
NEZ068-091-272100-
NEMAHA NE-OTOE NE-
335 PM CDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NEMAHA AND SOUTHEASTERN
OTOE COUNTIES UNTIL 400 PM CDT...
AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHWEST OF PERU...OR 24 MILES WEST OF TARKIO...MOVING
SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AUBURN...PERU...NEMAHA...BROWNVILLE...JULIAN AND BROWNVILLE STATE
RECREATION AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 230 AND 240.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 26 AND 45.
LAT...LON 4056 9599 4066 9581 4061 9576 4058 9577
4053 9577 4052 9575 4052 9571 4055 9569
4052 9566 4051 9570 4050 9568 4047 9570
4046 9568 4046 9565 4043 9564 4041 9566
4034 9562 4031 9566 4031 9582
TIME...MOT...LOC 2034Z 318DEG 12KT 4055 9583
MILLERThe Omaha radar (KOAX), 115 km away, was scanning. The volume nearest the first event began at 21:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2016Every state in 2016This day in weather historyWarnings in Nebraska, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 639093.